Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 40, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 23, 2009, 2:45 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2009, 2:45 PM PDT (21:45 UTC)
- Expired
- Aug 24, 2009, 3:16 AM PDT
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
371 WHUS76 KEKA 232145 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 PM PDT SUN AUG 23 2009 PZZ470-475-241015- /O.CAN.KEKA.GL.W.0073.000000T0000Z-090824T0600Z/ /O.NEW.KEKA.SC.Y.0040.090823T2145Z-090824T1600Z/ /O.CAN.KEKA.SE.W.0025.000000T0000Z-090824T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 245 PM PDT SUN AUG 23 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-241000- /O.CON.KEKA.SW.Y.0043.000000T0000Z-090824T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 245 PM PDT SUN AUG 23 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
2 follow-up statements
050 WHUS76 KEKA 240352 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 852 PM PDT SUN AUG 23 2009 PZZ470-475-241200- /O.CON.KEKA.SC.Y.0040.000000T0000Z-090824T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 852 PM PDT SUN AUG 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-241000- /O.CON.KEKA.SW.Y.0043.000000T0000Z-090824T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 852 PM PDT SUN AUG 23 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
475 WHUS76 KEKA 241016 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 316 AM PDT MON AUG 24 2009 PZZ475-242230- /O.CAN.KEKA.SC.Y.0040.000000T0000Z-090824T1600Z/ /O.NEW.KEKA.SI.Y.0055.090824T1016Z-090826T0700Z/ /O.NEW.KEKA.SW.Y.0044.090824T1016Z-090824T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 316 AM PDT MON AUG 24 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ470-241800- /O.CAN.KEKA.SC.Y.0040.000000T0000Z-090824T1600Z/ /O.NEW.KEKA.SW.Y.0044.090824T1016Z-090824T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 316 AM PDT MON AUG 24 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-455-241800- /O.EXP.KEKA.SW.Y.0043.000000T0000Z-090824T1000Z/ /O.NEW.KEKA.SW.Y.0044.090824T1016Z-090824T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 316 AM PDT MON AUG 24 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 2:45 AM PDT, 12 hours earlier.
Area forecast discussion, Aug 23, 2:45 AM PDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 245 AM PDT SUN AUG 23 2009 .SYNOPSIS...AN UPPER LEVEL TROUGH APPROACHING THE WEST COAST WILL PRODUCE SEASONAL INLAND TEMPERATURES THROUGH NEXT WEEK. NIGHTTIME MARINE CLOUDS AND FOG WILL CONTINUE ALONG THE COAST. && .DISCUSSION...MADE LITTLE CHANGE TO THE PREVIOUS FORECAST. THE MAIN FORECAST CHALLENGE IS THE EXTENT AND DURATION OF COASTAL FOG AND LOW CLOUDS THE NEXT FEW DAYS. FOG PRODUCT IMAGERY EARLY THIS MORNING SHOWS THE STRATUS MAINLY CONFINED TO THE HUMBOLDT BAY AND EEL RIVER VALLEY BASIN...AND SOUTH OF PT ARENA. IT APPEARS THE STRATUS IS TRYING TO PUSH NORTH UP THE HUMBOLDT COAST AND FORM AROUND PT ST GEORGE. THE NORTH TO SOUTH PRESSURE GRADIENT IS WEAK AND OBSERVATIONS ALONG THE HUMBOLDT AND DEL NORTE COASTS HAVE BEEN REPORTING LIGHT SOUTHERLY WINDS. THIS SUGGESTS THE DEVELOPMENT OF MICROSCALE EDDIES ALONG THE COAST...AND THINK THE LOW CLOUDS WILL ENGULF THE ENTIRE HUMBOLDT AND DEL NORTE COASTS BY SUNRISE. WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH APPROACHING NW CA. THIS FEATURE COMBINED WITH NORTH WINDS STRENGTHENING OFFSHORE IN THE AFTERNOON SHOULD HELP MIX THE STRATUS...WITH AT LEAST PARTIAL CLEARING. A SHORTWAVE RIDGE WILL MOVE OVER THE REGION THIS EVENING AND SQUASH THE MARINE LAYER...AND PRODUCE A MORE SHALLOW YET EXTENSIVE LAYER OF FOG TONIGHT. A SERIES OF SHORTWAVES EMBEDDED WITHIN A BROAD UPPER LEVEL TROUGH OVER THE NE PACIFIC WILL SUPPORT NOCTURNAL CLOUD DEVELOPMENT ALONG THE COAST THROUGH THE END OF NEXT WEEK. THESE WAVES WILL MAINTAIN NEAR SEASONAL INLAND TEMPERATURES. MODELS FORECAST A SURFACE COLD FRONT ASSOCIATED WITH ONE OF THESE WAVES TO WEAKEN AS IT APPROACHES NW CA TUE MORNING. MODELS FORECAST A MORE ROBUST FRONT TO NEAR THE REGION LATE IN THE WEEK. GFS IS QUICKER AND STRONGER WITH THE FRONT THAN THE OTHER MODELS. THINK THE GFS MAY BE A BIT OVERDONE...AND HAVE MAINTAINED A DRY FORECAST THROUGH THE END OF NEXT WEEK. TH && .AVIATION...IFR AND MVFR CEILINGS ALONG THE COAST AND IN THE EEL RIVER VALLEY WILL SCATTER OUT THIS AFTERNOON...AS MIXING INCREASES. IFR AND MVFR CLOUD LAYERS WILL MOST LIKELY RETURN BY MIDNIGHT. DJB && .MARINE...HIGH PRES EXTENDING TOWARDS THE PACIFIC NORTHWEST COUPLED WITH A THERMAL LOW OVER THE INTERIOR WILL CONTINUE TO PRODUCE MODERATE NORTH WINDS AND STEEP SEAS TODAY. NORTH WINDS AND SEAS WILL DIMINISH LATE TONIGHT THROUGH MON AS A WEAK FRONT APPROACHES THE REGION. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM PDT MONDAY FOR PZZ450-455. GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ470-475. HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.